MAUDE Adverse Event Report: GALIL MEDICAL LTD ICESPHERE¿ 1.5 CX 90° CRYOABLATION NEEDLE

GALIL MEDICAL LTD ICESPHERE¿ 1.5 CX 90° CRYOABLATION NEEDLE
Model Number FPRPR3573
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Spinal Cord Injury (2432); Paraplegia (2448)
Date of Event 01/29/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Two cryoablation needles were used to treat a sclerotic metastatic thoracic vertebral body using bipedicular access.After the procedure, a thermal lesion to the spinal cord was discovered.The patient is paraplegic as a result of the lesion.The user believes the thermal lesion to be related to the cryoablation procedure.There was no reported malfunction with the cryoablation needles, and the needles will not be returned to the manufacturer for investigation.An anonymised transverse image of the needle placement was sent by the user to the manufacturer to estimate the expected posterior limit of the iceball.This mdr is being submitted for the first needle used during this procedure.Please see mdr # 9616793-2020-00046 for the second needle used during this procedure.
 
Additional Manufacturer Narrative
Medical assessment and review of the iceball dimensions during the procedure confirmed that the thermal lesion was directly related to the procedure.There was no indication of a device malfunction.Adjacent organ injury is a known risk with cryoablation, and is listed as a potential adverse event in the needle ifu.
 
Event or Problem Description
This mdr is to document the follow-up and medical assessment performed by the manufacturer for the thermal lesion of the spinal cord that was initially reported.Further investigation or follow-up is not planned for this complaint.This mdr is being submitted for the first needle used during this procedure.Please see mdr # 9616793-2020-00046 for the second needle used during this procedure.

Brand Name
ICESPHERE¿ 1.5 CX 90° CRYOABLATION NEEDLE
Common Device Name
CRYOABLATION NEEDLE
Manufacturer (Section D)
GALIL MEDICAL LTD
1 tavor building
p.o. box 224, industrial park
yokneam, 20692 03,
IS  2069203,
MDR Report Key9772515
Report Number9616793-2020-00045
Device Sequence Number19476418
Product Code GEH
UDI-Device Identifier07290104831133
UDI-Public07290104831133
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K181741
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/22/2021
Device Model NumberFPRPR3573
Device Catalogue NumberFPRPR3573
Device Lot NumberA1974
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2020
Supplement Date Received by Manufacturer04/08/2020
Initial Report FDA Received Date02/29/2020
Supplement Report FDA Received Date04/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;